MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22 mm amplatzer amulet was chosen for implant using a 14famplatzer torqvue delivery sheath in a 79-year-old female patient.The procedure involved one deployment of the device.During the procedure, two transeptal punctures were performed due to loss of access in the left atrium.The device initially moved back proximally upon deployment but met close criteria and passed the tug test.Following deployment, the tee physician identified a pericardial effusion located on the posterior wall.The effusion measured approximately 6 mm and was noted to be circumferential.The effusion was monitored for 10 minutes and appeared stable without further enlargement.The echocardiography probe was subsequently removed, and the patient was scheduled to remain in the hospital overnight for observation.Additional information from the account is expected to be provided later.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 14famplatzer torqvue delivery sheath in a 79-year-old female patient.There was trace of pericardial effusion noted prior to procedure.The procedure involved one deployment of the device and during the procedure, two transeptal punctures were performed in the inferior mid due to loss of access in the left atrium.The device initially moved back proximally upon deployment but met close criteria and passed the tug test.During the procedure, the patient had normal sinus rhythm and act levels were over 250, the left atrial pressure recorded as 14 and heparin was also administered during the procedure.Following deployment, the tee physician identified a pericardial effusion located on the posterior wall.The effusion measured approximately 6 mm and was noted to be circumferential and there was no cardiac tamponade present.The effusion was monitored for 10 minutes and appeared stable without further enlargement.Pericardiocentesis was performed to resolve the pericardial effusion.The physician and the team are unsure for the cause of pericardial effusion.The echocardiography probe was subsequently removed, and the patient was scheduled to remain in the hospital overnight for observation.
 
Additional Manufacturer Narrative
An event with patient effects of pericardial effusion was noted.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause of the reported pericardial effusion could not be confirmed.An unexpected medical intervention and hospitalization were a result of case-specific circumstances, as a pericardiocentesis was performed and the patient remained in the hospital for observation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24035675
Report Number2135147-2026-00227
Device Sequence Number18406590
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)290930(10)10559301
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10559301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale